Alert archive / Oregon / Storm Warnings in 2009

Storm Warning 2, NWS Medford, OR

May 3, 2009

NWS Medford, OR issued this storm warning at May 3, 2009, 3:58 PM PDT. It took effect at May 4, 2009, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2009, 3:58 PM PDT (22:58 UTC)
In effect from
May 4, 2009, 11:00 AM PDT
Expired
May 4, 2009, 7:56 PM PDT
In force
9 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WHUS76 KMFR 032258
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
358 PM PDT SUN MAY 3 2009

PZZ350-356-041200-
/O.EXB.KMFR.SW.Y.0043.090504T0000Z-090504T1800Z/
/O.EXA.KMFR.SI.Y.0052.090504T1200Z-090504T1800Z/
/O.UPG.KMFR.GL.W.0015.090504T1800Z-090505T0600Z/
/O.NEW.KMFR.SR.W.0002.090504T1800Z-090505T0300Z/
/O.CON.KMFR.SE.W.0021.090504T1800Z-090506T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
358 PM PDT SUN MAY 3 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT 5 PM PDT
TODAY UNTIL 11 AM PDT MONDAY... 
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 AM TO 11 AM PDT
MONDAY...
...STORM WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO
5 PM PDT TUESDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED AND IS
IN EFFECT FROM 5 PM PDT TODAY UNTIL 11 AM PDT MONDAY. A SMALL
CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED AND IS IN EFFECT
FROM 5 AM TO 11 AM PDT MONDAY. THE NATIONAL WEATHER SERVICE OFFICE
IN MEDFORD HAS UPGRADED THE GALE WARNING TO A STORM WARNING. THE
STORM WARNING IS IN EFFECT FROM 11 AM PDT LATE MONDAY MORNING
THROUGH 8 PM PDT MONDAY EVENING. A HAZARDOUS SEAS WARNING REMAINS
IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT TUESDAY.

WEST SWELL WILL CONTINUE TO BUILD TO 9 TO 11 FEET AT 12 SECONDS THIS
EVENING AND THEN WILL PERSIST OVERNIGHT.

A VERY STRONG LATE SEASON STORM SYSTEM WILL MOVE INTO THE AREA
MONDAY THROUGH MONDAY NIGHT. MONDAY MORNING SOUTHEAST AND SOUTH
WINDS WILL INCREASE TO 15 TO 25 KT...AND THEN ARE EXPECTED TO
RAPIDLY INCREASE TO GALES 35 KT LATE IN THE MORNING. GALE FORCE
WINDS ARE THEN EXPECTED TO RAPIDLY INCREASE FURTHER TO 40 TO 45 KT
WITH STORM FORCE GUSTS 50 TO 60 KT. WINDS ARE EXPECTED TO SUBSIDE
LATE MONDAY EVENING AND OVERNIGHT.

THESE RAPIDLY INCREASING WINDS ON MONDAY WILL RAPIDLY BUILD SEAS
TO A VERY STEEP 10 FEET FROM THE SOUTH LATE MONDAY
MORNING...BUILDING TO SOUTHWEST 14 TO 18 FEET AT 10 SECONDS OR
LESS MONDAY AFTERNOON PERSISTING THROUGH LATE TUESDAY AFTERNOON.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ370-376-041200-
/O.EXT.KMFR.SW.Y.0043.090504T0000Z-090504T1800Z/
/O.EXT.KMFR.SI.Y.0052.090504T0600Z-090504T1800Z/
/O.UPG.KMFR.GL.W.0015.090504T1800Z-090505T0600Z/
/O.NEW.KMFR.SR.W.0002.090504T1800Z-090505T0300Z/
/O.CON.KMFR.SE.W.0021.090504T1800Z-090506T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
358 PM PDT SUN MAY 3 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM PST
THIS EVENING UNTIL 11 AM PDT MONDAY... 
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 11 PM THIS
EVENING TO 11 AM PDT MONDAY...
...STORM WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO
5 PM PDT TUESDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM
5 PM PDT THIS EVENING UNTIL 11 AM PDT MONDAY. THE SMALL CRAFT
ADVISORY FOR WINDS IS NOW IN EFFECT FROM 11 PM THIS EVENING TO 11
AM PDT MONDAY. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS
UPGRADED THE GALE WARNING TO A STORM WARNING...WHICH IS IN EFFECT
FROM 11 AM TO 8 PM PDT MONDAY. A HAZARDOUS SEAS WARNING REMAINS
IN EFFECT FROM 11 AM MONDAY TO 5 PM PDT TUESDAY.

WEST SWELL WILL CONTINUE TO BUILD TO 9 TO 11 FEET AT 12 SECONDS THIS
EVENING AND THEN WILL PERSIST OVERNIGHT.

A VERY STRONG LATE SEASON STORM SYSTEM WILL THEN MOVE INTO THE
TONIGHT THROUGH MONDAY NIGHT. TONIGHT SOUTHEAST AND SOUTH WINDS
WILL INCREASE TO 15 TO 25 KT...AND THEN ARE EXPECTED TO RAPIDLY
INCREASE TO GALES 35 KT LATE IN THE MORNING. GALE FORCE WINDS ARE
THEN EXPECTED TO RAPIDLY INCREASE FURTHER TO 40 TO 45 KT WITH
STORM FORCE GUSTS 50 TO 60 KT. WINDS ARE EXPECTED TO SUBSIDE LATE
MONDAY EVENING AND OVERNIGHT.

THESE RAPIDLY INCREASING WINDS ON MONDAY WILL RAPIDLY BUILD SEAS
TO A VERY STEEP 10 FEET FROM THE SOUTH LATE MONDAY
MORNING...BUILDING TO SOUTHWEST 14 TO 18 FEET AT 10 SECONDS OR
LESS MONDAY AFTERNOON PERSISTING THROUGH LATE TUESDAY AFTERNOON.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

BTL
5 follow-up statements
743 
WHUS76 KMFR 041008
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
308 AM PDT MON MAY 4 2009

PZZ350-356-042315-
/O.CON.KMFR.SW.Y.0043.000000T0000Z-090504T1800Z/
/O.CON.KMFR.SI.Y.0052.090504T1200Z-090504T1800Z/
/O.CON.KMFR.SE.W.0021.090504T1800Z-090506T0000Z/
/O.CON.KMFR.SR.W.0002.090504T1800Z-090505T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
308 AM PDT MON MAY 4 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM
PDT THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 5 PM PDT TUESDAY...
...STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 5 PM PDT TUESDAY. A STORM WARNING REMAINS IN EFFECT
FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT
THIS MORNING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 11 AM PDT THIS MORNING. 

A VERY STRONG LATE SEASON STORM SYSTEM WILL MOVE INTO THE AREA
TODAY THROUGH TONIGHT. THIS MORNING SOUTHERLY WINDS WILL
INCREASE TO 15 TO 25 KT...AND THEN ARE EXPECTED TO RAPIDLY
INCREASE TO GALES 35 KT LATE IN THE MORNING. GALE FORCE WINDS ARE
THEN EXPECTED TO RAPIDLY INCREASE FURTHER TO 40 TO 45 KT WITH
STORM FORCE GUSTS 50 TO 60 KT. WINDS ARE EXPECTED TO SUBSIDE LATE
MONDAY EVENING AND OVERNIGHT.

THESE RAPIDLY INCREASING WINDS ON MONDAY WILL RAPIDLY BUILD SEAS
TO A VERY STEEP 10 FEET FROM THE SOUTH LATE MONDAY MORNING...
BUILDING TO SOUTHWEST 14 TO 18 FEET AT 10 SECONDS OR LESS MONDAY
AFTERNOON PERSISTING THROUGH LATE TUESDAY AFTERNOON.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ370-376-042315-
/O.CON.KMFR.SI.Y.0052.000000T0000Z-090504T1800Z/
/O.CON.KMFR.SW.Y.0043.000000T0000Z-090504T1800Z/
/O.CON.KMFR.SE.W.0021.090504T1800Z-090506T0000Z/
/O.CON.KMFR.SR.W.0002.090504T1800Z-090505T0300Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
308 AM PDT MON MAY 4 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM
PDT THIS MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 AM PDT THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 5 PM PDT TUESDAY...
...STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 5 PM PDT TUESDAY. A STORM WARNING REMAINS IN EFFECT
FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. A SMALL CRAFT
ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 11 AM PDT THIS MORNING. 

A VERY STRONG LATE SEASON STORM SYSTEM WILL THEN MOVE INTO THE
TONIGHT THROUGH MONDAY NIGHT. TONIGHT SOUTHEAST AND SOUTH WINDS
WILL INCREASE TO 15 TO 25 KT...AND THEN ARE EXPECTED TO RAPIDLY
INCREASE TO GALES 35 KT LATE IN THE MORNING. GALE FORCE WINDS ARE
THEN EXPECTED TO RAPIDLY INCREASE FURTHER TO 40 TO 45 KT WITH
STORM FORCE GUSTS 50 TO 60 KT. WINDS ARE EXPECTED TO SUBSIDE LATE
MONDAY EVENING AND OVERNIGHT.

THESE RAPIDLY INCREASING WINDS ON MONDAY WILL RAPIDLY BUILD SEAS
TO A VERY STEEP 10 FEET FROM THE SOUTH LATE MONDAY MORNING...
BUILDING TO SOUTHWEST 12 TO 15 FEET AT 10 SECONDS OR LESS MONDAY
AFTERNOON PERSISTING THROUGH LATE TUESDAY AFTERNOON.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

SVEN
251 
WHUS76 KMFR 041527
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
827 AM PDT MON MAY 4 2009

PZZ350-356-370-376-050430-
/O.CON.KMFR.SI.Y.0052.000000T0000Z-090504T1800Z/
/O.CON.KMFR.SW.Y.0043.000000T0000Z-090504T1800Z/
/O.CON.KMFR.SE.W.0021.090504T1800Z-090506T0000Z/
/O.CON.KMFR.SR.W.0002.090504T1800Z-090505T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
827 AM PDT MON MAY 4 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 AM
PDT THIS MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 AM PDT THIS MORNING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT
TUESDAY...
...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT
TUESDAY. A STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
11 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

A VERY STRONG LATE SEASON STORM SYSTEM WILL MOVE INTO THE AREA
TODAY THROUGH TONIGHT. THIS MORNING SOUTHERLY WINDS OF 25 TO
30KT ARE EXPECTED TO RAPIDLY INCREASE TO GALES 35 KT LATE IN THE
MORNING. GALE FORCE WINDS ARE THEN EXPECTED TO RAPIDLY INCREASE
FURTHER TO 40 TO 45 KT WITH STORM FORCE GUSTS 50 TO 60 KT. WINDS
ARE EXPECTED TO SUBSIDE LATE MONDAY EVENING AND OVERNIGHT.

THESE RAPIDLY INCREASING WINDS ON MONDAY WILL RAPIDLY BUILD SEAS
TO A VERY STEEP 10 FEET FROM THE SOUTH LATE MONDAY MORNING...
BUILDING TO SOUTHWEST 14 TO 18 FEET AT 10 SECONDS OR LESS MONDAY
AFTERNOON PERSISTING THROUGH LATE TUESDAY AFTERNOON.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
976 
WHUS76 KMFR 041851
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1151 AM PDT MON MAY 4 2009

PZZ350-356-370-376-050800-
/O.CON.KMFR.SE.W.0021.000000T0000Z-090506T0000Z/
/O.CON.KMFR.SR.W.0002.000000T0000Z-090505T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1151 AM PDT MON MAY 4 2009

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT
TUESDAY...
...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY. 

A VERY STRONG LATE SEASON STORM SYSTEM WILL MOVE INTO THE AREA
TODAY THROUGH TONIGHT. GALE FORCE WINDS ARE THEN EXPECTED TO
RAPIDLY INCREASE TO 40 TO 45 KT WITH STORM FORCE GUSTS 50 TO 60
KT. WINDS ARE EXPECTED TO SUBSIDE LATE THIS EVENING AND
OVERNIGHT.

THESE RAPIDLY INCREASING WINDS ON MONDAY WILL RAPIDLY BUILD SEAS
TO A VERY STEEP SOUTHWEST 14 TO 18 FEET AT 10 SECONDS OR LESS
THIS AFTERNOON PERSISTING THROUGH LATE TUESDAY AFTERNOON.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$
466 
WHUS76 KMFR 042231
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
331 PM PDT MON MAY 4 2009

PZZ350-356-370-376-050415-
/O.CON.KMFR.SE.W.0021.000000T0000Z-090506T0000Z/
/O.CON.KMFR.SR.W.0002.000000T0000Z-090505T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
331 PM PDT MON MAY 4 2009

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT
TUESDAY...
...STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY.

A VERY STRONG LATE SEASON STORM SYSTEM WILL PUSH AND COLD FRONT
THROUGH THE AREA THIS AFTERNOON THROUGH THIS EVENING WITH SOUTH
GALE FORCE SUSTAINED WINDS 35 TO 45 KT AND STORM FORCE GUSTS 50 TO
60 KT. THESE WINDS ARE THEN EXPECTED TO DIMINISH AROUND 8 PM TO
20 TO 30 KT WITH A FEW GUSTS AROUND 35 KT.

THESE STRONG TO VERY STRONG WINDS WILL CONTINUE TO BUILD SOUTHWEST
SEAS TO A VERY STEEP 14 TO 19 FEET AT 10 SECONDS THIS AFTERNOON
AND EVENING. OVERNIGHT THROUGH LATE TUESDAY AFTERNOON STEEP TO
VERY STEEP SOUTHWEST SWELL 12 TO 16 FEET AT 11 SECONDS WILL CONTINUE
AND BECOME INCREASINGLY MORE FROM THE WEST WITH TIME AS IT MOVES
THROUGH THE WATERS IN WAKE OF THE LARGE STORM SYSTEM.

A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL
VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

BTL
688 
WHUS76 KMFR 050256
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
756 PM PDT MON MAY 4 2009

PZZ350-356-370-376-051500-
/O.CAN.KMFR.SR.W.0002.000000T0000Z-090505T0300Z/
/O.NEW.KMFR.SI.Y.0053.090505T0256Z-090505T1800Z/
/O.CON.KMFR.SE.W.0021.000000T0000Z-090506T0000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
756 PM PDT MON MAY 4 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 AM PDT
TUESDAY...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM
PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 AM PDT TUESDAY.
A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY.

STORM FORCE SOUTH WINDS HAVE DIMINISHED OVER THE WATERS EARLY THIS
EVENING. WHILE OCCASIONAL SOUTHWEST GALE FORCE GUSTS 35 TO 40 KT
WILL CONTINUE ALONG THE COAST THIS EVENING...ESPECIALLY ALONG AND
NEAR THE HEADLANDS...WINDS WILL CONTINUE TO SLOWLY DIMINISH
OVERNIGHT. SOUTH-SOUTHWEST WINDS 20 TO 25 KT ARE EXPECTED
OVERNIGHT DIMINISHING TO 15 TO 25 KT DURING TUESDAY MORNING.

COMBINED SOUTH-SOUTHWEST SEAS 14 TO 16 FEET AT 9 SECONDS WILL
CONTINUE OVERNIGHT TONIGHT. VERY STEEP TO STEEP SOUTHWEST SWELL
12 TO 16 FEET AT 11 SECONDS IS EXPECTED EARLY TUESDAY MORNING...
BECOMING INCREASINGLY MORE FROM THE WEST WITH TIME ON TUESDAY.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

BTL

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at May 3, 8:30 AM PDT, 7 hours 28 minutes earlier.

Area forecast discussion, May 3, 8:30 AM PDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
830 AM PDT SUN MAY 3 2009

.DISCUSSION...
THIS MORNING THE COLDEST TOPS ASSOCIATED WITH THE HEAVIEST RAIN
HAVE REACHED THE CASCADES AND HAS STARTED TO SHIFT INTO CENTRAL
OREGON. THE HEAVIEST RAINS ARE ALONG THE COLD FRONT WHICH WILL
WEAKEN AND MOVE EAST OF OUR AREA IN THE AFTERNOON. LIGHT RAIN
WILL CONTINUE OFF AND ON THOUGH DUE TO THE DIFFLUENT 100 KNOT
JET ABOVE US.

TONIGHT A DIFFLUENT 100 KNOT JET WILL REMAIN ACROSS OUR REGION.
MONDAY AND MONDAY EVENING THE JET INCREASES TO 120 TO 130 KNOTS.
AS THIS HAPPENS AND COLD FRONT MOVES THROUGH OUR AREA AND A
DEEP SURFACE LOW FORMS TO OUR NORTHWEST. THESE FACTORS WILL
BRING ANOTHER ROUND OF MODERATE TO HEAVY RAIN AND STRONG WINDS.
AT THE COAST A HIGH WIND WATCH IS IN EFFECT WHILE A WIND ADVISORY
WILL PROBABLY BE ISSUED LATER FOR THE SHASTA VALLEY.

TUESDAY THE JET WEAKENS AND SHIFTS SLIGHTLY NORTH BUT A LOOK
ALIKE PATTERN SETS UP WEDNESDAY. THE JET INCREASES TO 130 KNOTS
AND SHIFTS BACK SOUTH. HOWEVER THE SURFACE LOW IS FURTHER NORTH
AND WEAKER AND SO IS THE COLD FRONT AND ITS WINDS MAKING WEDNESDAY
LESS WET AND WINDY.

THURSDAY AND FRIDAY THE JET SLACKS OFF TO ABOUT 80 KNOTS MAKING
FOR RELATIVELY DRY DAYS WITH A FAIRLY LOW CHANCE OF RAIN. ANOTHER
SYSTEM COULD MOVE THROUGH ON SATURDAY.

&&

.AVIATION...WIDESPREAD MVFR CIGS AND TERRAIN OBSCURATION WITH
RAIN. LOCAL IFR CIGS WEST OF THE CASCADES THROUGH 18Z. IMPROVEMENT
ALL AREAS TO VFR AFTER 21Z BEHIND THE COLD FRONT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
     ORZ021-ORZ022.

CA...NONE.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING FROM 11 AM MONDAY TO
     5 PM PDT TUESDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
     GALE WARNING FROM 11 AM TO 11 PM PDT MONDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT EARLY
     THIS MORNING FOR PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM TO 11 AM PDT MONDAY
     FOR PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM TO 11 AM PDT
     MONDAY FOR PZZ370-PZZ376.

11
Hazardous weather outlook, May 3, 2:22 PM PDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
222 PM PDT SUN MAY 3 2009

ORZ021-022-041200-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
222 PM PDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF SUNDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WARNING IS IN EFFECT FROM 11 AM PDT TO 11 PM PDT
MONDAY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ026-041200-
JACKSON COUNTY-
222 PM PDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF SUNDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY IS IN EFFECT FROM 11 AM PDT TO 11 PM PDT MONDAY.
SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-041200-
CENTRAL SISKIYOU COUNTY-
222 PM PDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF SUNDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY IS IN EFFECT FROM 11 AM PDT TO 11 PM PDT MONDAY.
SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ024-041200-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
222 PM PDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF SUNDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY IS IN EFFECT FROM 11 AM PDT TO 11 PM PDT MONDAY.
SEE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SUGDEN

In the hours before

Local storm report, May 3, 12:05 PM PDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1205 PM PDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     HEAVY RAIN       4 NW MEDFORD            42.37N 122.91W
05/03/2009  M0.97 INCH       JACKSON            OR   TRAINED SPOTTER

            24 HOUR PERIOD

&&

SUGDEN
Special weather statement, May 3, 12:28 PM PDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
1228 PM PDT SUN MAY 3 2009

CORRECTED SPELLING

CAZ080-082-ORZ022-024-027-028-041100-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD...BROOKINGS...HARBOR...
GOLD BEACH...GRANTS PASS...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT
1228 PM PDT SUN MAY 3 2009

...PERIODS OF HEAVY RAIN WITH HIGH SNOW LEVELS MAY LEAD TO RAPID
RISES ON SMALL RIVERS AND STREAMS MONDAY AFTERNOON INTO MONDAY
NIGHT...

A POWERFUL PACIFIC JET STREAM EXTENDS FROM SOUTHWEST OREGON
WESTWARD TO BEYOND THE DATELINE. THIS STRONG WESTERLY FLOW IS
CARRYING PLENTIFUL SUBTROPICAL MOISTURE TOWARD THE REGION.

AN AREA OF VERY HIGH MOISTURE CONTENT WILL ARRIVE IN SOUTHWEST
OREGON AND NORTHWEST CALIFORNIA WITH A STRONG LOW PRESSURE SYSTEM
MONDAY AFTERNOON INTO MONDAY NIGHT. DURING THIS TIME RISING SNOW
LEVELS AND AREAS OF HEAVY RAIN ARE EXPECTED.

AS A RESULT...SIGNIFICANT RUNOFF MAY PRODUCE SHARP RISES ON SMALL
RIVERS AND STREAMS MONDAY NIGHT. SOME MUDSLIDES ARE ALSO POSSIBLE
IN STEEP TERRAIN...ESPECIALLY IN AREAS THAT WERE EFFECTED BY FIRE
THIS PAST DRY SEASON. THE HIGHEST RISK AREA IS FROM CURRY COUNTY
THROUGH JOSEPHINE COUNTY AND INTO WESTERN SISKIYOU COUNTY.

FLOODING IS NOT CURRENTLY FORECAST FOR MAJOR RIVES.

STAY TUNED TO NOAA WEATHER RADIO AND LOCAL RADIO AND TELEVISION...
OR VISIT OUR WEB SITE FOR FURTHER INFORMATION ON THIS INCOMING
STORM.

LUTZ/STAVISH
Special weather statement, May 3, 2:27 PM PDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
227 PM PDT SUN MAY 3 2009

CORRECTED SPELLING

CAZ080-082-ORZ022-024-027-028-041100-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
MOUNT SHASTA...DUNSMUIR...MCCLOUD...BROOKINGS...HARBOR...
GOLD BEACH...GRANTS PASS...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT
1227 PM PDT SUN MAY 3 2009

...PERIODS OF HEAVY RAIN WITH HIGH SNOW LEVELS MAY LEAD TO RAPID
RISES ON SMALL RIVERS AND STREAMS MONDAY AFTERNOON INTO MONDAY
NIGHT...

A POWERFUL PACIFIC JET STREAM EXTENDS FROM SOUTHWEST OREGON
WESTWARD TO BEYOND THE DATELINE. THIS STRONG WESTERLY FLOW IS
CARRYING PLENTIFUL SUBTROPICAL MOISTURE TOWARD THE REGION.

AN AREA OF VERY HIGH MOISTURE CONTENT WILL ARRIVE IN SOUTHWEST
OREGON AND NORTHWEST CALIFORNIA WITH A STRONG LOW PRESSURE SYSTEM
MONDAY AFTERNOON INTO MONDAY NIGHT. DURING THIS TIME RISING SNOW
LEVELS AND AREAS OF HEAVY RAIN ARE EXPECTED.

AS A RESULT...SIGNIFICANT RUNOFF MAY PRODUCE SHARP RISES ON SMALL
RIVERS AND STREAMS MONDAY NIGHT. SOME MUDSLIDES ARE ALSO POSSIBLE
IN STEEP TERRAIN...ESPECIALLY IN AREAS THAT WERE EFFECTED BY FIRE
THIS PAST DRY SEASON. THE HIGHEST RISK AREA IS FROM CURRY COUNTY
THROUGH JOSEPHINE COUNTY AND INTO WESTERN SISKIYOU COUNTY.

FLOODING IS NOT CURRENTLY FORECAST FOR MAJOR RIVERS.

STAY TUNED TO NOAA WEATHER RADIO AND LOCAL RADIO AND TELEVISION...
OR VISIT OUR WEB SITE FOR FURTHER INFORMATION ON THIS INCOMING
STORM.

LUTZ/STAVISH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 5:02 PM PDTSmall Craft Advisory for Hazardous SeasMFR10 hr
May 3, 3:17 AM PDTGale WarningMFR13 hr
May 3, 3:17 AM PDTHazardous Seas WarningMFR60 hr
May 3, 3:17 AM PDTSmall Craft Advisory for WindsMFR32 hr
May 3, 3:17 AM PDTSmall Craft Advisory for Hazardous SeasMFR32 hr
May 3, 1:29 PM PDTHigh Wind WarningMFRCoos, Curry, Douglas30 hr
May 3, 1:29 PM PDTWind AdvisoryMFRCurry, Jackson, Josephine, Klamath, Lake30 hr

Nearby

Storm Warnings in Oregon, 2009Every storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.